Hello, My doctor advised me for pegasys treatment, I am just wondering if this is effective because it's too expensive here in Philippines and I have to take it once a week for a year, I am jobless right now because they unfit me to work and thinking I have to sacrifice my car because i cant afford it .i am just curious if this treatment is all worth it? Here are my lab results on July 15, 2013
HBsAG-II = 4208 – REACTIVE
ANTI HBS =2.00 – NEGATIVE
ANTI-HBC IGG=0.008 – REACTIVE
HBeAg=967.90 – REACTIVE
ANTI-HBE 4.870 – NEGATIVE
Hepa A = NEGATIVE
Hepa C = NEGATIVE
Your are 23, female, Hbeag positive, viral load about 8 log5, and ALT is 146 iu/ml. Can you please tell me when did you start taking Lamivudine? I just want to know what your test results were BEFORE taking Lamivudine.
These are my opinions:
1. Lamovudine is not a good choice, as it complicates treatments later.
2. PegIntf is a very good choice and you seem to be a good candidate (female, viral load not too high, ALT is elevated). However, as you say it is expensive. It may also not work. If you do decide to try it, I would suggest you stop taking Lamivudine, as research has shown there is not advantage in taking the two together.
Finally, I generally don't believe in starting treatment just after one set of tests, especially in young persons like yourself who had just discovered your Hepatitis infection.
So, I don't know what to advise you. One option is to stop taking Lamivudine immediately and test again in two months time.
thanks stephen for replying, you're a God sent for answering my questions
1. I am taking lamivudine for just 3 weeks now, i don't have other lab test prior to this one. this is my initial result.
2. Pegasys is okay, however i am worried with the side effcts, my new emplpoyer hired me even with infectious stage so i am really happy about it, however my doc already said i cant work with pegasys treatment as i might not perform well because the sideeffects are not good. also i have a problem with thyroid, Roche med representative said before i take pegasys i should have other check ups for my thyroid as it may affect it while on pegasys.
My doctor gave me two options, pegasys or tenofovir, and get rid lamivudine. i am in doubt to take pegasys for now.
go for pegasys,not much sides generally fever only.keep paracetamol for fever.take one three hours after first shot.fever comes for 1 day after shot.take injection on friday evening and you have sat sunday for rest. yes take thyroid test and monitor thyroid and blood parameters.you can reduce dose if too much blood parameter change.may your suggest later. take atleast 2000 iu/ml vit d daily,as vit d help interferron effect as suggested by our community members.you may test for vit d also.follow stef's thread on vit d.
tenofovir s long term and pegasys is for 6-12 month course.
thanks so much! can i have tenofovir for 4 months and undergo pegasys after? i want to start on december just in case i've got side effects that will affect my lifestyle atleast december is a vacation month to rest, also, are there post effects of pegasys? i have read patient reviews regarding pegasys and some have very scary experiences like sometimes temporary blindness, others feel a great depression and attempts suicide, some cant even walk. i am scared and worried about this sideeffects. i would not want to be hbv-free but with new complications in later life.
check wether you can get it from india..it is relatively cheap in india. 5000 indian rupee per shot. dont sacrifice car as you may not need 1 year course. you can predict interferon response after 4 shots and better after 12 shots.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.